Posted by: Pippa | 2009-01-28

Yasmin Possibly Causing Pigmentation


I have been on Yasmin for a few years now and have recently noticed that I have been getting pigmentation developing above my upper lip. Someone told me that this might be caused by the pill I am on, could this be true? or what could be the cause of this?

I found it seemed to develop / start occurring after a beach holiday I had.

I am happy on Yasmin otherwise but am concerned that this may get worse.

Please advise me on this. Thanks.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

The Pill can cause pigmentation, particularly if you are exposed to sun. Try using a sunblock.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: Gegge | 2009-02-25

I skipped Yasmin once and I have been on pill for 5 years, will I get pregnant?

Reply to Gegge
Posted by: CUPCAKE | 2009-01-28

Melasma is often associated with the female hormones estrogen and progesterone which stimulate the pigmentation hormones causing dark brown or grey patches on the face. Melasma is especially common in women who are taking oral contraceptives Sun exposure is also another strong risk factor for melasCreams containing tretinoin, kojic acid, and azelaic acid have been shown to improve the appearance of melasma. the best thing to do is to get off the pill immediately and use another method of contraception it will take a few months for the pill to wear off inside the body and the marks will disappear in time gook luck.

Reply to CUPCAKE
Posted by: LL | 2009-01-28

Any hormonal imbalance or the pill can cause this pigmentation, i have it in the same place. It gets worse when you are exposed in the sun for too long. I have doen chemical peels to reduce the colour and it turned black after a sea holoiday.

Reply to LL

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.